Moderate deviations and nonparametric inference for monotone functions

Fuqing Gao, Jie Xiong, Xingqiu Zhao

Research output: Journal article publicationJournal articleAcademic researchpeer-review

7 Citations (Scopus)

Abstract

This paper considers self-normalized limits and moderate deviations of nonparametric maximum likelihood estimators for monotone functions. We obtain their self-normalized Cramér-type moderate deviations and limit distribution theorems for the nonparametric maximum likelihood estimator in the current status model and the Grenander-type estimator. As applications of the results, we present a new procedure to construct asymptotical confidence intervals and asymptotical rejection regions of hypothesis testing for monotone functions. The theoretical results can guarantee that the new test has the probability of type II error tending to 0 exponentially. Simulation studies also show that the new nonparametric test works well for the most commonly used parametric survival functions such as exponential and Weibull survival distributions.
Original languageEnglish
Pages (from-to)1225-1254
Number of pages30
JournalAnnals of Statistics
Volume46
Issue number3
DOIs
Publication statusPublished - 1 Jun 2018

Keywords

  • Grenander estimator
  • Interval censored data
  • Large deviations
  • Moderate deviations
  • Nonparametric MLE
  • Self-normalized limit
  • Strong approximation
  • Talagrand inequality

ASJC Scopus subject areas

  • Statistics and Probability
  • Statistics, Probability and Uncertainty

Cite this